Format

Send to

Choose Destination
See comment in PubMed Commons below
Ned Tijdschr Geneeskd. 2002 Jun 29;146(26):1236-7.

[Delirium during withdrawal of venlafaxine].

[Article in Dutch]

Author information

1
Sint Lucas Andreas Ziekenhuis, afd. Psychiatrie, Postbus 9243, 1006 AE Amsterdam.

Abstract

A 35-year-old man with anxiety and depression who was treated with venlafaxine, 300 mg a day, developed severe withdrawal symptoms in the form of a delirium during gradual tapering of the dosage. The symptoms resolved when the dosage was kept constant and did not recur when the dosage was reduced more gradually. Withdrawal symptoms are common during discontinuation of antidepressants, particularly after prolonged use of agents with a short half-life. The symptoms are usually mild and transient, especially in the case of selective serotonin reuptake inhibitors and venlafaxine. The occurrence of delirium as a result of the withdrawal of venlafaxine has not been reported previously. Even when antidepressants are being withdrawn with care, one should remain alert to the possible development of severe withdrawal symptoms.

PMID:
12132141
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center